MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0620CST10
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "the physician was treating a case of a-com aneurysm procedure.The plan was to do simple coiling.He successfully got access and deployed two optima coils and during the 3rd coil deployment of 6x20cm, he found that coil got detached prematurely inside the micro catheter proximal to its length.He tried t0 took it out along with the micro catheter, but it didn't came out then he use a solitaire device to retrieve it and got success.He again placed the micro catheter inside the aneurysm and completed the procedure with other sizes of optima coils." (b)(6) 2023, additional information received from the issuer: "the procedure was continued without any injury.".
 
Additional Manufacturer Narrative
Balt usa reference (b)(4).Investigation pending the return of the suspected device for analysis.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Additional Manufacturer Narrative
Balt usa reference #(b)(4).The returned device was inspected in our quality laboratory.During our analysis: we noted the implant coil was returned detached from the delivery pusher; we observed signs of a detachment cycle performed at the detachment zone, with the pet jacket melted at the heater coil; we observed stretching at the body coil located 30mm proximal of the detachment zone for approximately 17mm, with the sr thread opaque in color; we observed a break point of the sr thread located approximately 43mm proximal of the detachment zone, with a tapered tip at the break point; we observed the implant coil to be severely stretched throughout, with 17cm unstretched from the distal end and a minor kink 11cm proximal of the distal tip; we observed a break point of the sr thread located approximately 17cm proximal of the implant coil's distal tip; we observed the hypotube to contain multiple bends throughout.Root cause of the reported premature detachment can likely be attributed to the implant coil enduring excessive tensile stress while being manipulated through the microcatheter.Upon return of the device, the detachment zone showed signs that a detachment cycle was performed, with the visual indication of the pet jacket being exposed to heat.The body coil was further assessed which revealed that the sr thread was broken within the body coil approximately 4cm proximal of the detachment zone, with a slightly tapered tip at the location of the break.Considering the break location and characteristics of the thread, it is likely that tensile overload led to the premature detachment of the implant coil.As the detachment zone showed signs of a detachment cycle being performed, this likely occurred following the premature detachment.It is unknown if the microcatheter used during the procedure contributed to the premature detachment, however this is unlikely if the same microcatheter was able to be used to place the succeeding coils following this incident.The implant coil was severely damaged upon return of the device, however it is unknown the extent of the damage sustained by the implant leading up to the premature detachment.If the implant were to have been damaged upon advancing through the microcatheter, this could have caused friction upon advancing the coil system and ultimately leading to the premature detachment.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f220500506 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: "the physician was treating a case of a-com aneurysm procedure.The plan was to do simple coiling.He successfully got access and deployed two optima coils and during the 3rd coil deployment of 6x20cm, he found that coil got detached prematurely inside the micro catheter proximal to its length.He tried t0 took it out along with the micro catheter, but it didn't came out then he use a solitaire device to retrieve it and got success.He again placed the micro catheter inside the aneurysm and completed the procedure with other sizes of optima coils." 03apr2023, additional information received from the issuer: "the procedure was continued without any injury.".

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
moises colin
29 parker
irvine, CA 92618
9497881443
MDR Report Key16785974
Report Number3014162263-2023-00011
Device Sequence Number5554126
Product Code HCG
UDI-Device Identifier00818053026324
UDI-Public00818053026324
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0620CST10
Device Catalogue NumberN/A
Device Lot NumberF220500506
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Supplement Date Received by Manufacturer03/24/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown